Alert archive / Georgia / Heat Advisories in 2011

Heat Advisory 13, NWS Charleston, SC

July 24, 20118 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this heat advisory at Jul 24, 2011, 3:29 AM EDT for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Jul 24, 2011, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2011, 3:29 AM EDT (07:29 UTC)
In effect from
Jul 24, 2011, 11:00 AM EDT
Expired
Jul 24, 2011, 7:03 PM EDT
In force
8 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1920 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WWUS72 KCHS 240729
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
329 AM EDT SUN JUL 24 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-241530-
/O.NEW.KCHS.HT.Y.0013.110724T1500Z-110725T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
329 AM EDT SUN JUL 24 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* HAZARDS: HAZARDS: HEAT INDEX VALUES OF 105 TO 107 DEGREES. BRIEF
  HEAT INDEX VALUES UP TO 110 DEGREES POSSIBLE IN SOUTHEAST SOUTH
  CAROLINA.

* TIMING: THE HIGHEST HEAT INDEX VALUES BETWEEN NOON AND 6 PM.

* IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY
  COULD CREATE HEAT RELATED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS HAS BEEN A LONG DURATION HEAT WAVE. DRINK PLENTY OF FLUIDS...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND
CHECK ON RELATIVES AND NEIGHBORS. MAKE SURE YOUR PETS HAVE PLENTY
OF WATER AND AVAILABLE SHADE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

$$
4 follow-up statements
055 
WWUS72 KCHS 241431
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 AM EDT SUN JUL 24 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-242230-
/O.CON.KCHS.HT.Y.0013.110724T1500Z-110725T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
1031 AM EDT SUN JUL 24 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* HAZARDS: HAZARDS: HEAT INDEX VALUES OF 105 TO 107 DEGREES. BRIEF
  HEAT INDEX VALUES OF 108 TO 113 DEGREES POSSIBLE AS THE SEA
  BREEZE PUSHES THROUGH COASTAL COUNTIES THIS AFTERNOON.

* TIMING: THE HIGHEST HEAT INDEX VALUES BETWEEN 1 PM AND 6 PM. IN
  A FEW LOCATIONS...THUNDERSTORMS COULD PRODUCE COOLER CONDITIONS
  PRIOR TO 6 PM. 

* IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY 
  COULD CREATE HEAT RELATED ILLNESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS HAS BEEN A LONG DURATION HEAT WAVE. DRINK PLENTY OF FLUIDS...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND
CHECK ON RELATIVES AND NEIGHBORS. MAKE SURE YOUR PETS HAVE PLENTY
OF WATER AND AVAILABLE SHADE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

$$
357 
WWUS72 KCHS 241946
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT SUN JUL 24 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-250000-
/O.CON.KCHS.HT.Y.0013.000000T0000Z-110725T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
346 PM EDT SUN JUL 24 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* HAZARDS: HEAT INDEX VALUES OF 105 TO 107 DEGREES. BRIEF HEAT
  INDEX VALUES OF 108 TO 113 DEGREES POSSIBLE AS THE SEA BREEZE
  PUSHES THROUGH COASTAL COUNTIES.

* TIMING: THE HIGHEST HEAT INDEX VALUES UNTIL 6 PM. IN A FEW
  LOCATIONS...THUNDERSTORMS COULD PRODUCE COOLER CONDITIONS PRIOR
  TO 6 PM.

* IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY 
  COULD CREATE HEAT RELATED ILLNESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS HAS BEEN A LONG DURATION HEAT WAVE. DRINK PLENTY OF FLUIDS...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND
CHECK ON RELATIVES AND NEIGHBORS. MAKE SURE YOUR PETS HAVE PLENTY
OF WATER AND AVAILABLE SHADE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

$$
050 
WWUS72 KCHS 242118
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT SUN JUL 24 2011

GAZ087-088-099>101-114-115-137-SCZ040-042>045-047-050-052-242230-
/O.CAN.KCHS.HT.Y.0013.000000T0000Z-110725T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-LONG-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...LUDOWICI...
ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...RIDGELAND...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
518 PM EDT SUN JUL 24 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HEAT
ADVISORY. 

$$

GAZ116>119-138>141-SCZ048-049-051-250000-
/O.CON.KCHS.HT.Y.0013.000000T0000Z-110725T0000Z/
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
INCLUDING THE CITIES OF...PEMBROKE...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...HINESVILLE...HALFMOON LANDING...TOWNSEND...
DARIEN...BEAUFORT...HILTON HEAD...EDISTO BEACH...JASPER
518 PM EDT SUN JUL 24 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* HAZARDS: HEAT INDEX VALUES OF 105 TO 108 DEGREES WILL CONTINUE
  THROUGH EARLY EVENING.

* IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY 
  COULD CREATE HEAT RELATED ILLNESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS HAS BEEN A LONG DURATION HEAT WAVE. DRINK PLENTY OF FLUIDS...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND
CHECK ON RELATIVES AND NEIGHBORS. MAKE SURE YOUR PETS HAVE PLENTY
OF WATER AND AVAILABLE SHADE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

$$
867 
WWUS72 KCHS 242303
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
703 PM EDT SUN JUL 24 2011

GAZ116>119-138>141-SCZ048-049-051-250015-
/O.CAN.KCHS.HT.Y.0013.000000T0000Z-110725T0000Z/
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
INCLUDING THE CITIES OF...PEMBROKE...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...HINESVILLE...HALFMOON LANDING...TOWNSEND...
DARIEN...BEAUFORT...HILTON HEAD...EDISTO BEACH...JASPER
703 PM EDT SUN JUL 24 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HEAT
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this heat advisory went out at Jul 24, 1:40 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 24, 1:40 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
140 AM EDT SUN JUL 24 2011

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH EARLY NEXT
WEEK...WHILE A SURFACE TROUGH OF LOW PRESSURE WILL PERSIST
INLAND. A COLD FRONT WILL DROP INTO THE AREA LATE TUESDAY OR
WEDNESDAY BEFORE DISSIPATING DURING MID WEEK. BERMUDA HIGH
PRESSURE WILL REBUILD LATE WEEK INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
QUIET CONDITIONS OVERNIGHT WITH THINNING HIGH CLOUDS AND TEMPERATURES
IN THE 70S WITH NEAR CALM WINDS INLAND AND SLIGHT SW WINDS ALONG
THE COAST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
SUNDAY...HOT AND HUMID CONDITIONS WILL PERSIST WITH ATLANTIC HIGH
PRESSURE AND BROAD MID/UPPER LVL RIDGING OVER THE SOUTHEASTERN
UNITED STATES. LIGHT WEST FLOW ALONG WITH STRONG SUBSIDENCE ALOFT
WILL CONTRIBUTE TO MOSTLY SUNNY SKIES AND HOT TEMPERATURES DURING
PEAK HEATING HOURS. 1000-850MB THICKNESS VALUES SUPPORT HIGH TEMPS
WELL INTO THE MID/UPPER 90S FOR MOST AREAS. TEMPS WILL NEAR THE
CENTURY MARK WEST OF INTERSTATE 95 ONCE AGAIN. THESE TEMPERATURES IN
COMBINATION WITH SFC DEWPTS IN THE LOW/MID 70S. MAY PRODUCE HEAT
ADVISORY CONDITIONS SUNDAY AFTERNOON...WITH HEAT INDEX VALUES
PEAKING BETWEEN 106 TO 112 DEGREES. HIGHEST HEAT INDICES ARE
EXPECTED WITH POOLING OF MOISTURE ALONG AN AFTERNOON SEABREEZE WHERE
VALUES MAY BRIEFLY APPROACH 115 DEGREES. HOWEVER...AT THIS TIME IT
APPEARS THAT DRY AIR JUST ABOVE THE SFC MAY MIX OUT DEWPTS WELL
ENOUGH THAT CONDITIONS WILL FALL JUST SHORT OF HEAT ADVISORY
CONDITIONS. SHOULD CONFIDENCE INCREASE WITH DEWPTS REMAINING IN THE
LOW/MID 70S...A HEAT ADVISORY WILL LIKELY BE ISSUED OVERNIGHT.

LITTLE RELIEF IS ANTICIPATED FROM THE HEAT SUNDAY WITH SHOWER AND
THUNDERSTORM COVERAGE BEING ISOLATED AT BEST. HAVE MAINTAINED SLIGHT
CHANCE POPS OVER THE TRI COUNTY AREA WHERE THE SEABREEZE WILL HAVE A
STRONGER PUSH INLAND AND LEE TROUGHING WILL HAVE THE GREATEST
IMPACT. PWATS BETWEEN 1.5 TO 2.0 INCHES...WEAK MID LVL LAPSE
RATES...AND WEAK SHEAR SUGGEST PULSE TYPE CONVECTION WITH HEAVY
RAINFALL DURING A SLOW MOVING THUNDERSTORM.

DESPITE CLEARING SKIES SUNDAY NIGHT...CONDITIONS WILL REMAIN WARM
AND MUGGY. OVERNIGHT LOWS WILL THE MID/UPPER 70S FOR MOST
AREAS...EXCEPT LOW 80S ALONG THE IMMEDIATE COAST.

MONDAY AND TUESDAY...THE MID/UPPER LVL RIDGE WILL BEGIN TO BREAK
DOWN MONDAY AS A H5 SHORTWAVE APPROACHES THE FORECAST AREA FROM THE
NORTHWEST MONDAY NIGHT INTO TUESDAY MORNING. AS THE RIDGE WEAKENS
AND TROUGHING ENHANCES OVER THE MIDLANDS...CHANCES OF SHOWERS AND
THUNDERSTORMS WILL OCCUR DURING PEAK HEATING HOURS BOTH MONDAY AND
TUESDAY AFTERNOONS. CHANCES OF PRECIP APPEAR BEST WITH ENHANCED
MOISTURE NEAR THE VICINITY OF A STALLING SFC FRONT OVER THE FORECAST
AREA TUESDAY AFTERNOON/EVENING. PWATS NEAR 2.5 INCHES...WEAK MID LVL
LAPSE RATES...AND WEAK SHEAR SUGGEST HEAVY RAINFALL POTENTIAL DURING
SLOW MOVING SHOWERS AND THUNDERSTORMS. HAVE SLIGHTLY INCREASED POPS
MONDAY AND TUESDAY TO ACCOUNT FOR THIS SETUP.

DESPITE A WEAKENING RIDGE...OVERALL HIGH TEMPS WILL LIKELY REACH THE
LOW/MID 90S FOR SEVERAL LOCATIONS MONDAY. THESE TEMPERATURES ALONG
WITH LOW 70 DEWPTS MAY WARRANT A HEAT ADVISORY. HIGH TEMPS WILL BE A
FEW DEGREES LOWER ON TUESDAY WITH CLOUD COVER INCREASING ALONG WITH
AFTERNOON SHOWERS/THUNDERSTORMS. PRECIP COVERAGE WILL HAVE A LARGE
IMPACT ON WHETHER HEAT ADVISORIES WILL BE NEEDED TUESDAY. OVERNIGHT
LOW TEMPS WILL REACH THE MID 70S FOR MOST AREAS...EXCEPT UPPER 70S
ALONG THE IMMEDIATE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER RIDGE WILL BEGIN TO REBUILD TUESDAY NIGHT AND WEDNESDAY
WITH THE STALLED SURFACE FRONT DISSIPATING IN PLACE. THE CONVECTIVE
SCHEME WILL EVENTUALLY RETURN TO A MORE TYPICAL JULY SETUP WITH ONLY
ISOLATED ACTIVITY DURING THE AFTERNOON AND EARLY EVENING. HIGH
TEMPERATURES WILL CONTINUE TO PUSH WELL INTO THE 90S EACH DAY WITH
OVERNIGHT LOWS IN THE MIDDLE TO UPPER 70S.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
KCHS...VFR CONDITIONS TO PREVAIL OVERNIGHT AND TODAY. MODELS SHOW
AN INCREASING CHANCE FOR CONVECTION ALONG COASTAL SOUTH CAROLINA
BEYOND 21Z THIS AFTERNOON. WEAK STEERING IS TOWARD THE COAST AND
STORMS COULD IMPACT THE TERMINAL LATE TODAY OR THIS EVENING. WE
HAVE INTRODUCED CB CLOUDS ON THIS TAF ISSUANCE GIVEN 00Z MODEL
TRENDS.

KSAV...VFR WILL PREVAIL. ALTHOUGH TSTMS SEEM MORE PLAUSIBLE
AROUND KCHS LATE TODAY OR THIS EVENING...SOME CONVECTION MAY
EASE DOWN THE SEA BREEZE AND IMPACT CHATHAM COUNTY LATE IN THE
TAF PERIOD. CONFIDENCE TOO LOW TO INCLUDE CB AT THIS TIME.

EXTENDED AVIATION OUTLOOK...MAINLY VFR. HOWEVER...BRIEF MVFR OR
LOWER CONDITIONS CANNOT BE RULED OUT WITHIN ANY DIURNAL CONVECTION.

&&

.MARINE...
SMALL CRAFT ADVISORIES ARE NOT ANTICIPATED THROUGH TONIGHT. THE
LATE AFTERNOON/EARLY EVENING SEA BREEZE WILL GIVE WAY TO A TYPICAL
NOCTURNAL SURGE OF S/SW WINDS TONIGHT. WINDS WILL REMAIN 20 KT OR
LESS...AND SEAS WILL REMAIN 2-4 FT THROUGH TONIGHT.

BERMUDA HIGH PRESSURE WILL DOMINATE THE COASTAL WATERS SUNDAY AND
EARLY MONDAY...WITH WINDS PEAKING AROUND 15 KT DURING AN
AFTERNOON SEABREEZE CIRCULATION AND NOCTURNAL SURGING. SEAS WILL
REMAIN BETWEEN 2 TO 4 FT WITH SEAS HIGHEST BEYOND 20 NM. A FRONT
WILL THEN APPROACH AND STALL NEAR OR OVER THE COASTAL WATERS
TUESDAY. AS THE PRESSURE GRADIENT ENHANCES MONDAY NIGHT...WINDS
WILL GRADUALLY INCREASE TO 15 TO 20 KT WITH SEAS BUILDING TO 3 TO
5 FT. HIGHEST SEAS WILL REMAIN BEYOND 20 NM FROM THE COAST.
CONDITIONS WILL REMAIN ELEVATED BUT BELOW SCA CRITERIA THROUGH
MIDWEEK. WINDS AND SEAS WILL THEN IMPROVE AS ATLANTIC HIGH
PRESSURE RETURNS LATE WEEK.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR THE NEXT COUPLE OF DAYS...

CHARLESTON AIRPORT

7/24 101 1940
7/25  98 1940

DOWNTOWN CHARLESTON

7/24 99 1983
7/25 98 1940

SAVANNAH

7/24 104 1952
7/25 101 1952

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 23, 10:28 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1028 PM EDT SAT JUL 23 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-250230-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1028 PM EDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...HEAT INDICES ARE EXPECTED TO EXCEED 105 DEGREES
FOR SEVERAL HOURS EACH DAY THROUGH MUCH OF NEXT WEEK. ADDITIONAL
HEAT ADVISORIES ARE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-250230-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1028 PM EDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:02 PM EDTSpecial Weather StatementCHSBerkeley28 min
Jul 24, 3:42 PM EDTSpecial Weather StatementCHSGeorgetown33 min
Jul 24, 3:44 PM EDTSpecial Weather StatementCHSGeorgetown31 min
Jul 24, 4:19 PM EDTSpecial Weather StatementCHSBerkeley41 min
Jul 24, 5:33 PM EDTSpecial Weather StatementCHSBerkeley42 min

Nearby

Heat Advisories in Georgia, 2011Heat Advisories in South Carolina, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.